Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 11, NWS San Diego, CA

April 12, 2012

NWS San Diego, CA issued this small craft advisory at Apr 12, 2012, 12:01 PM PDT. It took effect at Apr 13, 2012, 12:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 12:01 PM PDT (19:01 UTC)
In effect from
Apr 13, 2012, 12:00 PM PDT
Expired
Apr 14, 2012, 8:41 PM PDT
In force
33 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WHUS76 KSGX 121901
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1201 PM PDT THU APR 12 2012

...INCREASING WINDS AND SEAS FRIDAY THROUGH SATURDAY...

.A LATE SEASON WINTER STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA
FRIDAY AND SATURDAY WITH INCREASING WIND AND BUILDING SEAS OVER
THE COASTAL WATERS. WINDS IN EXCESS OF 25 KNOTS ARE POSSIBLE...ALONG
WITH COMBINED SEAS OF AROUND TEN FEET. THE STORM WILL MOVE EAST OF
THE REGION ON SATURDAY NIGHT...ALLOWING WIND AND SEA TO GRADUALLY
SUBSIDE. THE SHORT PERIOD OF THE WESTERLY SWELL WILL MAKE SEAS
DIFFICULT TO NAVIGATE SAFELY IN A SMALL CRAFT.

PZZ750-775-130415-
/O.NEW.KSGX.SC.Y.0011.120413T2200Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1201 PM PDT THU APR 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 9 PM PDT
SATURDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH LATE FRIDAY AFTERNOON...BECOMING
  WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE FRIDAY NIGHT
  THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT.

* SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND
  CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY
  NIGHT THROUGH SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

JAD

HTTP://WWW.WEATHER.GOV/SANDIEGO
9 follow-up statements
271 
WHUS76 KSGX 130352
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
852 PM PDT THU APR 12 2012

...INCREASING WINDS AND SEAS FRIDAY THROUGH SATURDAY...

.A LATE SEASON WINTER STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA
FRIDAY AND SATURDAY WITH INCREASING WIND AND BUILDING SEAS OVER
THE COASTAL WATERS. WINDS IN EXCESS OF 25 KNOTS ARE POSSIBLE...
ALONG WITH COMBINED SEAS AROUND TEN FEET. THE STORM WILL MOVE
EAST OF THE REGION SATURDAY NIGHT...ALLOWING WIND AND SEAS TO
GRADUALLY SUBSIDE. THE SHORT PERIOD OF THE WESTERLY SWELL WILL
MAKE SEAS DIFFICULT TO NAVIGATE SAFELY FOR SMALL CRAFT.

PZZ750-775-131200-
/O.CON.KSGX.SC.Y.0011.120413T2200Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
852 PM PDT THU APR 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO
9 PM PDT SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH LATE FRIDAY AFTERNOON...
  BECOMING WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE FRIDAY 
  NIGHT THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY 
  NIGHT. 

* SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND 
  CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY 
  NIGHT THROUGH SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
676 
WHUS76 KSGX 130906
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
206 AM PDT FRI APR 13 2012

...INCREASING WINDS AND SEAS FRIDAY THROUGH SATURDAY...

.A LATE SEASON WINTER STORM WILL MOVE THROUGH THE SOUTHERN
CALIFORNIA COASTAL WATERS TODAY THROUGH SATURDAY WITH INCREASING
WIND AND BUILDING SEAS. WIND GUSTS IN EXCESS OF 25 KNOTS ARE
EXPECTED...ALONG WITH COMBINED SEAS AROUND TEN FEET. THE WINDS
WILL PEAK SATURDAY MORNING THEN WEAKEN SATURDAY NIGHT AS THE STORM
MOVES EAST...ALLOWING SEAS TO GRADUALLY SUBSIDE. THE WINDS AND SHORT
PERIOD WESTERLY SWELL WILL PRODUCE STEEP WAVES AND ROUGH
SEAS...MAKING IT DIFFICULT FOR SMALL CRAFT TO NAVIGATE SAFELY.

PZZ750-775-131630-
/O.EXT.KSGX.SC.Y.0011.120413T1900Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
206 AM PDT FRI APR 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH FRIDAY AFTERNOON... BECOMING
  WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE LATE FRIDAY NIGHT
  THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT.

* SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND 
  CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY 
  NIGHT THROUGH SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
077 
WHUS76 KSGX 130909 CCA
MWWSGX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
208 AM PDT FRI APR 13 2012

...INCREASING WINDS AND SEAS TODAY THROUGH SATURDAY...

.A LATE SEASON WINTER STORM WILL MOVE THROUGH THE SOUTHERN
CALIFORNIA COASTAL WATERS TODAY THROUGH SATURDAY WITH INCREASING
WIND AND BUILDING SEAS. WIND GUSTS IN EXCESS OF 25 KNOTS ARE
EXPECTED...ALONG WITH COMBINED SEAS AROUND TEN FEET. THE WINDS
WILL PEAK SATURDAY MORNING THEN WEAKEN SATURDAY NIGHT AS THE STORM
MOVES EAST...ALLOWING SEAS TO GRADUALLY SUBSIDE. THE WINDS AND SHORT
PERIOD WESTERLY SWELL WILL PRODUCE STEEP WAVES AND ROUGH
SEAS...MAKING IT DIFFICULT FOR SMALL CRAFT TO NAVIGATE SAFELY.

PZZ750-775-131645-
/O.EXT.KSGX.SC.Y.0011.120413T1900Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
208 AM PDT FRI APR 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 MPH FRIDAY AFTERNOON... BECOMING
  WEST 20 TO 30 MPH WITH HIGHER GUSTS POSSIBLE LATE FRIDAY NIGHT
  THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT.

* SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND 
  CONTINUING THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY 
  NIGHT THROUGH SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
446 
WHUS76 KSGX 131625
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PDT FRI APR 13 2012

...INCREASING WINDS AND SEAS TODAY THROUGH SATURDAY...

.A LATE SEASON WINTER STORM WILL MOVE THROUGH THE SOUTHERN
CALIFORNIA COASTAL WATERS TODAY THROUGH SATURDAY WITH INCREASING
WIND AND BUILDING SEAS. WIND GUSTS IN EXCESS OF 25 KNOTS ARE
EXPECTED...ALONG WITH COMBINED SEAS AROUND TEN FEET. THE WINDS
WILL PEAK SATURDAY MORNING THEN WEAKEN SATURDAY NIGHT AS THE
STORM MOVES EAST...ALLOWING SEAS TO GRADUALLY SUBSIDE. THE WINDS
AND SHORT PERIOD WESTERLY SWELL WILL PRODUCE STEEP WAVES AND
ROUGH SEAS...MAKING IT DIFFICULT FOR SMALL CRAFT TO NAVIGATE
SAFELY.

PZZ750-775-140100-
/O.CON.KSGX.SC.Y.0011.120413T1900Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
925 AM PDT FRI APR 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH... BECOMING WEST 20 TO
  30 MPH WITH HIGHER GUSTS POSSIBLE LATE TONIGHT THROUGH SATURDAY.
  WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT.

* SEAS...BUILDING TO AROUND TEN FEET LATE FRIDAY NIGHT AND CONTINUING
  THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY NIGHT THROUGH
  SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
346 
WHUS76 KSGX 140047
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
547 PM PDT FRI APR 13 2012

...STRONG GUSTY WINDS AND HAZARDOUS SEAS THROUGH SATURDAY...

.A LATE SEASON WINTER STORM WILL EXIT THE SOUTHERN CALIFORNIA
COASTAL WATERS THIS EVENING. WIND GUSTS IN EXCESS OF 25 KNOTS ARE
EXPECTED TO CONTINUE THROUGH SATURDAY...ALONG WITH COMBINED SEAS
AROUND TEN FEET. THE WINDS WILL PEAK SATURDAY MORNING THEN WEAKEN
SATURDAY NIGHT AS THE STORM MOVES EAST...ALLOWING SEAS TO
GRADUALLY SUBSIDE. THE WINDS AND SHORT PERIOD WESTERLY SWELL WILL
PRODUCE STEEP WAVES AND ROUGH SEAS...MAKING IT DIFFICULT FOR SMALL
CRAFT TO NAVIGATE SAFELY.

PZZ750-775-140900-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
547 PM PDT FRI APR 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
SATURDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 35 KT POSSIBLE TONIGHT
  THROUGH SATURDAY. WINDS WILL GRADUALLY SUBSIDE SATURDAY NIGHT.

* SEAS...BUILDING TO AROUND TEN FEET LATE TONIGHT AND CONTINUING
  THROUGH SATURDAY...THEN SUBSIDING LATE SATURDAY NIGHT THROUGH
  SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
291 
WHUS76 KSGX 140826
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
126 AM PDT SAT APR 14 2012

...STRONG GUSTY WINDS AND HAZARDOUS SEAS THROUGH TODAY...

.WIND GUSTS IN EXCESS OF 25 KNOTS ARE EXPECTED TO CONTINUE
THROUGH MOST OF TODAY BEHIND THE DEPARTING COLD FRONT. THE STRONG
WINDS WILL ALSO CONTINUE TO GENERATE STEEP SHORT-PERIOD WAVES. THE
COMBINATION OF STRONG WINDS AND STEEP SEAS WILL CONTINUE TO BRING
HAZARDOUS AND ROUGH SEA CONDITIONS TO THE COASTAL WATERS. THE
WINDS WILL PEAK THIS MORNING THEN WEAKEN TONIGHT...ALLOWING SEAS
TO GRADUALLY SUBSIDE.

PZZ750-775-141630-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
126 AM PDT SAT APR 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY THIS
  EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT.

* WAVES...STEEP WIND WAVES OF 6 TO 9 FEET AND COMBINED SEAS OF 9
  TO 12 FEET CONTINUING THROUGH EARLY THIS EVENING...THEN
  SUBSIDING LATE TONIGHT THROUGH SUNDAY MORNING.

* IMPACTS...THE STRONG WINDS AND LARGE COMBINED SEAS WILL MAKE FOR
  ROUGH SEA CONDITIONS. THE STRONG WINDS WILL ALSO GENERATE STEEP
  WAVES THAT HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO
569 
WHUS76 KSGX 141529
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
829 AM PDT SAT APR 14 2012

...STRONG GUSTY WINDS AND HAZARDOUS SEAS THROUGH TODAY...

.WIND GUSTS IN EXCESS OF 25 KNOTS ARE EXPECTED TO CONTINUE
THROUGH MOST OF TODAY BEHIND THE DEPARTING COLD FRONT. THE STRONG
WINDS WILL ALSO CONTINUE TO GENERATE STEEP SHORT-PERIOD WAVES.
THE COMBINATION OF STRONG WINDS AND STEEP SEAS WILL CONTINUE TO
BRING HAZARDOUS AND ROUGH SEA CONDITIONS TO THE COASTAL WATERS.
THE WINDS WILL PEAK THIS MORNING THEN WEAKEN TONIGHT...ALLOWING
SEAS TO GRADUALLY SUBSIDE.

PZZ750-775-142330-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
829 AM PDT SAT APR 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY 
  THIS EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. 

* WAVES...STEEP WIND WAVES OF 6 TO 9 FEET AND COMBINED SEAS OF 9 
  TO 12 FEET CONTINUING THROUGH EARLY THIS EVENING...THEN 
  SUBSIDING LATE TONIGHT THROUGH SUNDAY MORNING. 

* IMPACTS...THE STRONG WINDS AND LARGE COMBINED SEAS WILL MAKE 
  FOR ROUGH SEA CONDITIONS. THE STRONG WINDS WILL ALSO GENERATE 
  STEEP WAVES THAT HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
942 
WHUS76 KSGX 150006
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
506 PM PDT SAT APR 14 2012


PZZ750-775-150400-
/O.CON.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
506 PM PDT SAT APR 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY 
  THIS EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. 

* WAVES...COMBINED SEAS OF 9 TO 12 FEET CONTINUING THROUGH EARLY
  THIS EVENING...THEN SUBSIDING LATE TONIGHT THROUGH SUNDAY
  MORNING.

* IMPACTS...THE STRONG WINDS AND LARGE COMBINED SEAS WILL MAKE 
  FOR ROUGH SEA CONDITIONS. THE STRONG WINDS WILL ALSO GENERATE 
  STEEP WAVES THAT HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
688 
WHUS76 KSGX 150341
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
841 PM PDT SAT APR 14 2012

PZZ750-775-150445-
/O.CAN.KSGX.SC.Y.0011.000000T0000Z-120415T0400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
841 PM PDT SAT APR 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 10:00 AM PDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 12, 10:00 AM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PDT THU APR 12 2012

.SYNOPSIS...
A STRONG COLD PACIFIC STORM WILL APPROACH SOUTHWEST CALIFORNIA TONIGHT
AND MOVE THROUGH ON FRIDAY. WIDESPREAD PRECIPITATION WILL OCCUR AHEAD
OF THE STORM ON FRIDAY AND TAPER TO SHOWERS FRIDAY NIGHT...LINGERING
INTO SATURDAY MORNING. DRY WEATHER AND A WARMING TREND WILL DEVELOP
SUNDAY INTO NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TODAY...DRY PARTLY CLOUDY CONDITIONS THIS MORNING IN THE WAKE
OF THE SECONDARY DISTURBANCE WHICH BROUGHT SHOWERS OVERNIGHT.
UNSEASONABLY COLD PACIFIC TROUGH IS MOVING INTO THE NORTH COAST
OF CALIFORNIA WITH A SOLID CORE OF COLD AIR AND JET SUPPORT
ON THE BACKSIDE...WHICH WILL ALLOW IT TO DROP SOUTHWARD OVER THE
NEXT 24 HOURS. THIS WILL BE A STRONGER STORM THAN YESTERDAY WITH
MUCH LOWER SNOW LEVELS AND HEAVIER WIDESPREAD PRECIPITATION...IN
ADDITION TO STRONG DESERT AND MOUNTAIN WINDS.

WE HAVE UPDATED THE FORECAST FOR SOME KEY AREAS...INCLUDING UPGRADING
TO A WINTER STORM WARNING FOR THE SAN BERNARDINO AND RIVERSIDE MOUNTAINS
ABOVE 4000 FEET. MODEL GUIDANCE CONTINUES TO SUPPORT SNOW LEVEL AROUND
4500 TO 5000 FEET IN THIS REGION ON FRIDAY AND CRASHING TO 3500 FEET
FRIDAY EVENING AS WET BULB ZERO DESCENDS TO 4000 FEET...AND -9C 700 MB
AIR MASS CROSSES THE REGION. AIR MASS FRIDAY NIGHT REACH -12C AT 700 MB...
-2C AT 850 MB AND -30C AT 500 MB WITH MUCH SHALLOWER MOISTURE FOR SNOW
SHOWERS IN THIS REGION.

FOR THE SAN DIEGO MOUNTAINS...WE HAVE ISSUED A WINTER STORM WATCH FOR
SIMILAR POTENTIAL AND POSSIBLY STRONGER MOUNTAIN WINDS. IN THIS REGION
SNOW LEVELS NEAR 5500 FEET ON FRIDAY WILL CRASH TO 4500 FEET FRIDAY
AFTERNOON WITH THE ONSET OF THE HEAVIER PRECIPITATION...DOWN TO 4000
FEET FRIDAY EVENING AND AS LOW AS 3500 FEET FRIDAY NIGHT AND SATURDAY
MORNING AS THE AIR MASS IS ONLY SLIGHTLY WARMER AND DISPLACED JUST SOUTH
OF THE COLD CORE. THIS TRACK ALSO ENHANCES WIND SPEEDS IN THE SAN DIEGO
MOUNTAINS AND I-8 CORRIDOR FRIDAY NIGHT AND SATURDAY MORNING. NORTHWEST
FLOW OVER THE OCEAN NEARSHORES AND BACKING TO WESTERLY OVER THE SAN DIEGO
MOUNTAINS IN THE POSTFRONTAL AIR MASS FRIDAY EVENING AND OVERNIGHT INTO
SATURDAY MORNING WILL BE IDEAL FOR HEAVY SNOW SQUALL AND MOST PERSISTENT
UPSLOPE FORCED INSTABILITY RELEASE ALONG THE WEST SLOPES.

WIND POTENTIAL IS MODERATELY HIGH WITH 55 KNOTS AT 700 MB FRIDAY AFTERNOON
AND EVENING. THE ONSHORE GRADIENT REMAINS TIGHT FRIDAY NIGHT EVEN FOR
THE HIGH DESERTS. THE 850 MB FLOW REMAINS 35 TO 40 KNOTS OVER SAN DIEGO
COUNTY FRIDAY NIGHT AND SATURDAY MORNING. ACROSS THE COACHELLA VALLEY THE
NORTHWEST TRAJECTORY WILL ENHANCE WINDS FRIDAY NIGHT THROUGH SATURDAY
AND LASTING LONGEST. IN ADDITION...THE POTENTIAL FOR BREAKING WAVES INTO
THE HIGH DESERTS ON FRIDAY AND FRIDAY AFTERNOON AND EVENING FOR THE
COACHELLA VALLEY IS THERE...THOUGH THE STABLE LAYER IS ELEVATED AROUND 10KFT
WHICH KEEPS IT JUST OVER MOST PEAKS WHICH SHOULD PREVENT EXTREME CONDITIONS.
MANY LOCATIONS IN THE RIDGES OF SAN DIEGO COUNTY AND NORTH INTO LUCERNE VALLEY
HAVE 65 TO 70 MPH POTENTIAL. IN DESERT POPULATED AREAS 45 TO 55 MPH WITH
FRONTAL PASSAGE FRIDAY LATE AFTERNOON AND FRIDAY EVENING.

CLEARING ACROSS THE NORTH AND DESERTS WILL OCCUR ON SATURDAY MORNING.
SCT SHOWERS WILL LINGER THE LONGEST IN SAN DIEGO COUNTY WITH MOST
OF IT ENDING BY EARLY AFTERNOON IN THE MOUNTAINS.

FOR SATURDAY NIGHT THROUGH AT LEAST TUESDAY...HIGH PRESSURE RIDGE
BUILDING OVER THE WEST COAST AND MOVING SLOWLY EAST WILL BRING CLEAR
SKIES AND WEAK TO MODERATE NORTH TO OFFSHORE FLOW ACROSS SOUTHWEST
CALIFORNIA. COLD MORNING LOWS ON SUNDAY COULD BRING INLAND VALLEY
TEMPERATURES NEAR 32 FOR TYPICAL COLDER AREAS.

SIGNIFICANT WARM UP FOR TUESDAY THROUGH THURSDAY WITH 850 MB TEMPERATURES
BACK UP TO 16 TO 20C ACROSS THE FORECAST AREA STARTING WEDNESDAY.

FOR SECOND HALF OF NEXT WEEK EXPECT A GRADUAL RETURN OF MARINE LAYER AND
INCREASING HIGH CLOUDS AS SOUTHWEST FLOW ALOFT DEVELOPS DUE TO
EASTWARD SHIFT OF HIGH PRESSURE RIDGE.

&&

.HYDROLOGY...
RAINFALL FORECAST AMOUNTS WITH THE FRIDAY/SATURDAY STORM...
ORANGE COUNTY COASTAL AREAS......0.30 TO 0.70 INCHES
SANTA ANA MTNS/FOOTHILLS.........0.50 TO 1.50 INCHES
INLAND EMPIRE....................0.25 TO 0.50 INCHES
TEMECULA VALLEY..................0.50 TO 0.75 INCHES
SAN BERNARDINO MOUNTAINS....
           COASTAL SLOPES........1.00 TO 1.50 INCHES
           DESERT FOOTHILL.......0.25 TO 0.75 INCHES
           DESERT AREAS..........0.25 OR LESS INCHES
APPLE/LUCERNE VALLEYS............0.15 TO 0.33 INCHES
RIVERSIDE COUNTY MOUNTAINS...
           WEST SLOPES...........0.75 TO 1.50 INCHES
           DESERT SLOPES.........0.33 TO 0.75 INCHES
COACHELLA VALLEY.................0.05 TO 0.20 INCHES
SAN DIEGO COUNTY COASTAL AREAS...0.40 TO 0.70 INCHES
SAN DIEGO COUNTY INLAND VALLEYS..0.75 TO 1.00 INCHES
SAN DIEGO COUNTY MOUNTAINS...
          COASTAL SLOPES.........1.00 TO 2.00 INCHES
          DESERT SLOPES..........0.50 TO 0.75 INCHES
SAN DIEGO COUNTY DESERTS.........0.10 TO 0.25 INCHES

SNOWFALL AMOUNTS WITH THE FRIDAY/SATURDAY STORM...
3500 TO 4500 FEET....1 TO 4 INCHES
4500 TO 6000 FEET....4 TO 8 INCHES
6000 TO 7500 FEET....8 TO 14 INCHES
7500 TO 9000 FEET....LOCALLY UP TO 18 INCHES

EXPECT CREEKS AND NORMALLY DRY WASHES TO BE RUNNING FROM FRIDAY
EVENING THROUGH EARLY NEXT WEEK DUE TO RUNOFF AND THEN SNOW
MELT. LOCAL URBAN STREET FLOODING WITH HEAVY RAIN FRIDAY AND INTO
FRIDAY EVENING.

&&

.AVIATION...
121700Z...COAST/VALLEYS...MOSTLY VFR WITH UNRESTRICTED VIS AND
SCT-BKN CU WITH BASES 2500-4500 FT TODAY...BCMG BKN-OVC 2K-3.5K FT
AFTER 06Z WITH AREAS OF 3-5SM VIS IN R-/BR DEVELOPING AFTER 09Z
VCNTY KSNA/KONT. MVFR CIGS/VIS SHOULD TRANSITION TO IFR FRI MORNING
AND SPREAD SOUTH THROUGH THE DAY ON FRI...REACHING KSAN BY
AFTERNOON.

MTNS...AREAS OF BKN-OVC CU/BR ALONG THE COASTAL SLOPES THIS MORNING
SHOULD MIX OUT AFTER 19Z...BCMG SCT TO LCLLY BKN FOR THE REMAINDER
OF THE DAY WITH SCT-BKN HIGHER CIGS AOA 20K FT. LOWER CLOUDS WILL
REDEVELOP AND OBSCURE THE COASTAL SLOPES 06Z-12Z TONIGHT WITH PCPN
DEVELOPING IN SAN BERNARDINO AND ORANGE COUNTIES BY 09Z. PCPN SHOULD
DEVELOP SOUTH INTO SAN DIEGO COUNTY THROUGH THE DAY. 30-35KT GUSTY
W-SW WINDS WILL DEVELOP AFTER 06Z OVER THE RIDGES WITH ASSOCIATED
MODERATE UDDFS.

DESERTS...VFR WITH UNRESTRICTED VIS AND SCT-BKN CIGS AOA FL200.

&&

.MARINE...
ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS ON
FRIDAY. WINDS AHEAD OF THE FRONT WILL STRENGTHEN TO 20-25 KT...AND
THEN WELL BEHIND THE FRONT FRI NIGHT...25-30 KT THROUGH SAT. THE
WIND WILL GENERATE ROUGH SEAS WITH STEEP WIND WAVES. COMBINED SEAS
TO AROUND TEN FEET...COUPLED WITH THE STRONG WINDS WILL RESULT IN
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SATURDAY. EXPECT TO
ISSUE A SMALL CRAFT ADVISORY LATER TODAY FOR FRI-SAT.

ALONG THE BEACHES...THE SURF WILL BE ELEVATED WITH SETS OF AROUND 7
FT LATE FRIDAY INTO SATURDAY ALONG BEACHES WITH GOOD EXPOSURE.
HOWEVER...THESE LARGER SETS WILL LIKELY NOT BE FREQUENT OR
WIDESPREAD ALONG THE COAST.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING 3 AM FRIDAY TO 5 AM SATURDAY
     ABOVE 4000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS.

     WINTER STORM WATCH FROM 2 PM FRIDAY TO 11 AM SATURDAY

     HIGH WIND WATCH FROM 11 AM FRIDAY TO 11 PM FRIDAY FOR
     THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...SAN
     DIEGO COUNTY DESERTS.

     SPECIAL WEATHER STATEMENT SUMMARIZING FRIDAY/SATURDAY STORM...
     SEE LAXSPSSGX.

PZ...NONE AT THIS TIME...MAY HAVE SMALL CRAFT ADVISORIES
     IN EFFECT LATE FRIDAY MORNING THROUGH SATURDAY EVENING.

&&

PUBLIC/FIRE WEATHER...TARDY
AVIATION/MARINE...JD
Hazardous weather outlook, Apr 12, 4:32 AM PDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
432 AM PDT THU APR 12 2012

CAZ042-043-048-050-057-058-PZZ750-775-131145-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
432 AM PDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WINTER STORM WILL MOVE ACROSS THE AREA FRIDAY THROUGH SATURDAY
MORNING. GUSTY WINDS AND MODERATE TO HEAVY PRECIPITATION IS LIKELY
SMALL CRAFT ADVISORIES MAY BE IN EFFECT ALONG WITH ADVISORIES FOR
URBAN AND SMALL STREAM FLOODING.

FOR SUNDAY NIGHT THROUGH TUESDAY...GUSTY NORTHEAST WINDS ARE
POSSIBLE THROUGH AND BELOW CANYONS AND PASSES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ060>062-131145-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
432 AM PDT THU APR 12 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DAMAGING WINDS AND AREAS OF BLOWING SAND WITH VISIBILITY NEAR ZERO
ARE POSSIBLE FROM LATE FRIDAY MORNING THROUGH FRIDAY EVENING
AHEAD OF A COLD FRONT.

FOR FRIDAY NIGHT THROUGH NEXT TUESDAY...NORMALLY DRY WASHES WILL
BE FLOWING DUE TO A COMBINATION OF RUNOFF HEAVY RAINS OVER THE
MOUNTAINS FRIDAY NIGHT AND MELTING SNOW AS TEMPERATURES RAPIDLY
WARM TO ABOVE NORMAL SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ055-056-131145-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
432 AM PDT THU APR 12 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

LIGHT RAIN WITH SNOW ABOVE 5000 FEET SHOULD BEGIN THIS EVENING.
HEAVY RAIN AND SNOW IS FORECAST FOR LATE TONIGHT OVER THE SAN
GABRIEL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY SNOW SPREADING EAST ACROSS THE SAN BERNARDINO MOUNTAINS
FRIDAY MORNING...REACHING THE SAN JACINTO MOUNTAINS BY NOON
FRIDAY. PERIODS OF HEAVY SNOW MAY CONTINUE INTO FRIDAY NIGHT.

FOR SUNDAY NIGHT THROUGH TUESDAY...WEAK TO MODERATE STRENGTH
NORTHEAST WINDS EXPECTED THROUGH MOUNTAINS PASSES AND CANYONS AS
HIGH PRESSURE BUILDS TO THE NORTH.

.SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE
NEEDED TODAY.

BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:40 AM PDTWinter Storm WatchSGXRiverside, San Bernardino7 hr
Apr 12, 2:55 AM PDTHigh Wind WatchSGXRiverside, San Bernardino, San Diego11 hr
Apr 12, 9:25 AM PDTWinter Storm WatchSGXSan Diego4 hr
Apr 12, 9:25 AM PDTWinter Storm WarningSGXRiverside, San Bernardino, San Diego52 hr
Apr 12, 1:36 PM PDTHigh Wind WarningSGXRiverside, San Bernardino, San Diego33 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.